Thursday, March 16, 2017

Neurologic adverse events following vaccination

Prog Health Sci 2012, Vol 2 , No1 Neurologic adverse events vaccination
Sienkiewicz D.*, Kułak W., Okurowska-Zawada B., Paszko-Patej G.
Department of Pediatric Rehabilitation of the Medical University of Bialystok, Poland

Abstract

The present review summarizes data on  neurological adverse events following vaccination in the relation to intensity, time of onset, taking into account the immunological and non-immunological mechanisms. The authors described the physiological development of the immune system and the possible immune system responses following vaccination. Toxic property of thimerosal – a mercury-containing preservative used in some vaccines was presented. The neurological complications after vaccination were described. The role of vaccination in the natural course of infectious diseases and the current immunizations schedule in Poland was discussed.

Conclusions

Despite the assurances of the necessity and safety of vaccinations, there are more and more questions and doubts, which both physicians and parents are waiting to be clarified. This paper describes several aspects of the immunization program of children. It includes: the physiological development of the immune system, the immunization schedule adopted in Poland in comparison with other countries, adverse reactions and complications following vaccination described in scientific publications, the natural course of infectious diseases in conjunction with the vaccination programs implemented and the problem of reporting adverse reactions following vaccination by medical personnel and parents. The proposal for changes in vaccination in Poland cited at the end of this paper is, according to the authors, part of the answer to the concerns and doubts. A second part would be extensive neuro-immunological research confirming or excluding the relationship of vaccines with the reported adverse events (early, late/long-term) and chronic diseases whose upward trend has been observed in recent decades in children.
It seems that it would be worthwhile to apply the precautionary principle – the ethical principle (from 1988) according to which if there is a probable, although poorly known, risk of adverse effects of new technology, it is better not to implement it rather than risk uncertain but potentially very harmful consequences. (emphasis added)

Side Note: Researchers from the Department of Pediatric Rehabilitation at the Medical University of Bialystok in Poland looked at the typical childhood vaccination schedule in their own country and compared it to that of other countries around the world. They evaluated the adverse effects associated with the administration of multiple vaccines at once, as well as how individual vaccines affect immunological development and response.

Chemical preservatives, adjuvants, and other common vaccine additives were also taken into account, and careful attention was given to postvaccinal reactions, both acute and chronic, from vaccines containing these ingredients. More than 70 scientific references looking at these and other aspects of the vaccination protocol were evaluated as part of the thorough review.

"Reports in many Polish and foreign medical journals lead us to conclude that postvaccinal complications among children can be observed in sporadic cases and that they are disproportionate to the benefits of vaccination in the elimination of dangerous diseases in childhood," explains the study.

No comments:

Post a Comment